Tapering and effect on corsitol: I'm on 7mg Pred... - PMRGCAuk

PMRGCAuk

14,745 members26,932 posts

Tapering and effect on corsitol

oscarandchloe profile image

I'm on 7mg Pred tapering dead slow method from 10mg. Usually feel OK but have noticed that I feel 'down', a bit wobbly and queasy, about 9am having had breakfast and taken Pred just before. This morning I felt very light-headed and nauseous, so went and lie down for couple of hours. I seem to remember that natural corsitol is produced in the early hours for the day, so I wondered if this might explain the adrenal deficiency symptoms I sometimes have in the morning? This 7-6mg Pred zone seems to be my tipping point. I know I have to plough on through it but the side effects are very unpleasant. Any tips on survival?

16 Replies
PMRpro profile image
PMRproAmbassador

Have you tried taking the pred earlier in the morning?

oscarandchloe profile image
oscarandchloe in reply to PMRpro

Not at the moment. When I was on 10mg I split the dose and took 5mg round about 11.30pm and this worked perfectly. As I have trouble getting to sleep often, I seem to wake at about 8 am and I would be loathe to wake myself up in the wee small hours.

PMRpro profile image
PMRproAmbassador in reply to oscarandchloe

Didn't mean the middle of the night - even a couple of hours earlier might help.

Hi OandC, I'm on 6mg to 5mg taper at the moment and for many months have taken my Pred around 02:00 with some Greek Yogurt and a Banana and have no problems in the morning or during the day. (providing I'm sensible!!). It might be worth trying an earlier start.

HeronNS profile image
HeronNS in reply to Bcol

I've found that working well too. Can never really believe how easily I fall back to sleep. Yoghurt only for me. At 5.5 mg at present Maybe 5 tomorrow. I like waking up feeling well. :)

Longtimer profile image
Longtimer in reply to HeronNS

I am on 7 mg and feeling dreadful, I take mine at 7ish just before breakfast.....but maybe first time in my life will take them in the night with youhurt....we can only but try. 🙏

Well, there's comfort in knowing that others are in the same boat. It's early afternoon now and I'm still feeling 'wobbly'. I've got family coming to stay for two nights weekend after next and then I won't have a bedroom to flop out into - haven't seen them for nearly two years so do want to feel up to it.

I can certainly relate to everything you say - I’m tapering from 6 to 5 and feel exactly as you do - Rheumatologist has me tapering 1 mg per week but starting to really feel the effects of the taper at the moment x

Gosh that is very fast!....what is his reasoning for that?

I was misdaignosed with PMR after being on Pred for 12 months - he wanted me off Pred quickly.

PMRpro profile image
PMRproAmbassador in reply to Fiddlersmum

"Rheumatologist has me tapering 1 mg per week but starting to really feel the effects of the taper at the moment"

That is ridiculously fast at any stage except on high doses right at the start when it MIGHT work. Experts have said that more than 1mg per MONTH is predictive of relapse - and below 10mg ALL the reductions scedules say 1mg per month, It takes a lot more time than he is allowing for adrenal function to reboot.

Explain why you are fatigued, some might "get it" some maybe not....but don't try and pretend you can cope if you need to rest....you will enjoy the visit more.....👍

I really do feel for you - my Rheumatologist has me tapering 1 mg per week - I’m now about to taper from 6 to 5 - I’d be interested to know what you mean by the dead slow method - thank you and wishing you well x

Hi fiddersmum, I think you will find a detailed description the process on this forum. Is it Mrs Nails who could point you to it? In brief, you aim to taper by half a mg. every 4 -6 weeks by introducing the lower dose of 2 very, very slowly and stopping completely if you do not feel well enough. Your 1mg a week will be commented on by others - poor body ! I hope you convince your Rheumy to be kinder, otherwise disobey like most of us.

I'm phoning my GP in the morning and telling him about where I am, how ill I feel, and that from now on I plan to do a very slow taper . . . .

PMRpro profile image
PMRproAmbassador in reply to Fiddlersmum

healthunlocked.com/pmrgcauk...

It is a slowed approach to tapering that I and a couple of others worked out about 10 years ago. In PMR it works to help the steroid withdrawal problems and to identify the dose you need very accurately but for anyone who has been on pred for more than a couple of months it is important in allowing adrenal function to get up and going without you feeling too unwell - fatigue is pretty much par for the course but risking an adrenal crisis is never a good look! That is the primary concern below about 7mg/day.

You may also like...